Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Miami, FL

August 6, 2012Broward County, Florida

NWS Miami, FL issued this special weather statement at Aug 6, 2012, 4:59 PM EDT for Broward County, Florida. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2012, 4:59 PM EDT (20:59 UTC)
Expired
Aug 6, 2012, 6:00 PM EDT
In force
61 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 71 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1299 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1299 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
740 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

035 
WWUS82 KMFL 062059
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
459 PM EDT MON AUG 6 2012

FLZ071-062200-
INLAND BROWARD COUNTY FL 
459 PM EDT MON AUG 6 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL BROWARD
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH...

* UNTIL 600 PM EDT

* AT 454 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR MILE MARKER 30 ON ALLIGATOR ALLEY...AND
  MOVING NORTHWEST AT 5 MPH.

* THE STORM WILL AFFECT...
  INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2616 8069 2622 8077 2633 8070 2633 8058
      2625 8050 2617 8045 2612 8058
TIME...MOT...LOC 2059Z 135DEG 5KT 2620 8056

$$

60

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:37 PM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Aug 6, 2:37 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
237 PM EDT MON AUG 6 2012

.DISCUSSION...
SHOWERS AND THUNDERSTORMS FOCUSING OVER WESTERN SECTIONS OF THE
PENINSULA AS DIURNAL PATTERN OF TSTM COVERAGE BEGINNING TO TAKE
OVER IN EASTERLY FLOW. AXIS OF HIGHEST ATMOSPHERIC MOISTURE VALUES
ASSOCIATED WITH NORTH TO SOUTH ORIENTED LOW/MID LEVEL TROUGH IS CURRENTLY
OVER SOUTH FLORIDA AND WILL SHIFT STEADILY WESTWARD WITH THE
TROUGH THE REMAINDER OF TODAY AND TONIGHT. STILL ENOUGH MOISTURE
AND LOW/MID LEVEL SUPPORT FOR A FEW SHOWERS/TSTMS OVERNIGHT, WITH
DRIER AIR OVER THE BAHAMAS POISED TO MOVE INTO OUR REGION ON
TUESDAY. PRECIPITABLE WATER VALUES ARE FORECAST TO DROP INTO THE
1.4-1.7 RANGE TUESDAY AND HOLD ON THROUGH MID-WEEK AS DEEP-
LAYERED HIGH PRESSURE AND ASSOCIATED EASTERLY FLOW BUILDS INTO
AREA. THIS DRIER AIR WILL CUT DOWN ON CONVECTION BUT WILL LEAVE IN
30/40 PERCENT POPS FOR INTERIOR AND WESTERN AREAS TUESDAY THROUGH
THURSDAY PRIMARILY DURING THE AFTERNOON HOURS. FOR EASTERN AREAS,
LEFT IN A 20 PERCENT, WHICH MAY BE GENEROUS, BUT CAN'T RULE OUT A
FEW STRAY SHOWERS ESPECIALLY DURING THE NIGHT AND MORNING HOURS.
ALL IN ALL, A BIG IMPROVEMENT OVER TODAY. TEMPERATURES WILL BE AT
SEASONABLY WARM LEVELS, WITH HIGHS 90-95 AND LOWS 75-80 MOST AREAS.

BY THE END OF THE WEEK AND INTO NEXT WEEKEND, GLOBAL MODELS FAIRLY
CONSISTENT IN HIGH PRESSURE WEAKENING OVER FLORIDA AS A LONGWAVE TROUGH
DROPS INTO THE EASTERN UNITED STATES. THIS MAY RESULT IN INCREASED
SOUTHERLY FLOW ALOFT WHICH WOULD TRANSPORT HIGHER MOISTURE BACK
INTO THE REGION. CURRENT FORECAST INDICATING HIGHER RAIN CHANCES
FOR THE WEEKEND TIME FRAME STILL LOOKS ON TRACK.

&&

.AVIATION...18Z ISSUANCE...SHOWER AND THUNDERSTORM ACTIVITY WAS
BEGINNING TO INCREASE OFF THE COAST SOUTHEAST OF MIAMI DADE
COUNTY...AND ALSO ACROSS MAINLAND MONROE AND THE GULF. THERE IS
STILL A LOT OF CIRRUS OVER THE EASTERN HALF OF THE
REGION...ESPECIALLY OVER KPBI...FROM EARLIER CONVECTION. SO KPBI
MAY ONLY SEE A FEW MORE SHOWERS NEAR THE REGION INSTEAD OF
THUNDERSTORMS...BUT KEPT VCTS AFTER 20Z IN CASE THE CLOUD COVER
DISSIPATES AND THE AREA BECOMES MORE UNSTABLE. FURTHER SOUTH AND
WEST...EXPECT AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY
THROUGH THE AFTERNOON HOURS...AND KEPT VCTS FOR THE TAF SITES.
DRIER AIR WILL MOVE INTO THE REGION OVERNIGHT...WITH SHOWER
ACTIVITY ENDING BEFORE 06Z. WITH EVEN DRIER AIR MOVING INTO THE
REGION DURING THE DAY ON TUESDAY...EXPECT VFR CONDITIONS TO
PREVAIL. MVFR/IFR CONDITIONS ARE POSSIBLE IF A THUNDERSTORM GOES
OVER A TAF SITE.

&&

.MARINE...
RIDGE FORECAST TO REMAIN NEARLY STATIONARY OVER S/CENTRAL FLORIDA
THROUGHOUT THE WEEK. THIS WILL KEEP E/SE WINDS IN THE 10-12 KT
RANGE FOR THE MOST PART, WITH SEAS GENERALLY LESS THAN 4 FT.

&&

.FIRE WEATHER...
WITH MAX TEMPS REACHING THE MID 90S OVER THE INTERIOR SECTIONS OF
THE PENINSULA, LOWEST AFTERNOON RH VALUES WILL DROP INTO THE 45
PERCENT RANGE, STILL WELL ABOVE CRITICAL VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  90  79  91 / 30 20 10 20
FORT LAUDERDALE  81  90  81  90 / 30 20 10 20
MIAMI            79  90  80  91 / 30 20 10 20
NAPLES           76  92  76  93 / 30 30 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/PUBLIC/MARINE...59/MOLLEDA
AVIATION/FIRE/RADAR...84/AK
Hazardous weather outlook, Aug 6, 5:16 AM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
516 AM EDT MON AUG 6 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
070030-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
516 AM EDT MON AUG 6 2012

...NUMEROUS SHOWERS AND THUNDERSTORMS ALL AREAS TODAY...
...LOCALLY HEAVY RAINFALL POSSIBLE WITH ANY STORM...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS AT THE BEACHES OF
PALM BEACH, BROWARD AND MIAMI DADE DUE TO MODERATE ONSHORE
SOUTHEAST FLOW.

THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS ALL
AREAS TODAY. THE MAIN IMPACT FROM THESE STORMS WILL BE FREQUENT
LIGHTNING, LOCALLY HEAVY RAINS AND GUSTY WINDS.

WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
OF 40 TO 50 MPH.

FLOODING: STREET FLOODING AND THE FLOODING OF LOW LYING AREAS WILL BE
POSSIBLE DUE TO THE SLOW MOVEMENT OF ANY STORM THAT DEVELOPS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THE STRONGEST STORMS
WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND GUSTY
WINDS.

HEAT INDEX VALUES OF 100 TO 105 DEGREES WILL BE POSSIBLE EACH
DAY, ESPECIALLY IN THE INTERIOR.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Aug 6, 3:46 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
346 PM EDT MON AUG 6 2012

FLZ066-069-070-062030-
COASTAL COLLIER COUNTY FL HENDRY FL INLAND COLLIER COUNTY FL
346 PM EDT MON AUG 6 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN HENDRY
COUNTY...NORTHERN COLLIER COUNTY...FOR FREQUENT TO EXCESSIVE
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH...

* UNTIL 430 PM EDT

* AT 344 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HENDRY
  CORRECTIONAL I/A/P TO 4 MILES SOUTH OF BIG CORKSCREW ISLAND TO 5
  MILES SOUTH OF BONITA SPRINGS...AND MOVING NORTH AT 10 MPH.

* THE LINE OF STORMS WILL AFFECT...
  SUNNILAND...
  AVE MARIA...
  QUAIL CREEK ESTATES...
  HENDRY CORRECTIONAL I/A/P...
  BIG CORKSCREW ISLAND...
  BONITA SHORES...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2634 8183 2632 8181 2632 8167 2642 8167
      2643 8157 2650 8156 2644 8111 2617 8107
      2615 8124 2622 8150 2612 8180 2613 8182
      2624 8183 2633 8185
TIME...MOT...LOC 1946Z 164DEG 10KT 2627 8122 2630 8152
          2627 8180

60
Special weather statement, Aug 6, 4:28 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
428 PM EDT MON AUG 6 2012

FLZ071-072-062115-
INLAND BROWARD COUNTY FL METRO BROWARD COUNTY FL
428 PM EDT MON AUG 6 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN BROWARD
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...

* UNTIL 515 PM EDT

* AT 424 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR INTERSECTION U.S. 27 PINES BLVD...AND
  MOVING NORTHWEST AT 10 MPH.

* THE STORM WILL AFFECT...
  INTERSECTION U.S. 27 PINES BLVD...
  WESTON...
  EAST TOLL GATE ON ALLIGATOR ALLEY...
  AND SURROUNDING COMMUNITIES.

THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.

LAT...LON 2601 8056 2609 8064 2615 8051 2616 8038
      2606 8031 2598 8031 2596 8038 2596 8045
TIME...MOT...LOC 2028Z 154DEG 10KT 2602 8043

60
Special weather statement, Aug 6, 4:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
459 PM EDT MON AUG 6 2012

FLZ071-062200-
INLAND BROWARD COUNTY FL
459 PM EDT MON AUG 6 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL BROWARD
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH...

* UNTIL 600 PM EDT

* AT 454 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR MILE MARKER 30 ON ALLIGATOR ALLEY...AND
  MOVING NORTHWEST AT 5 MPH.

* THE STORM WILL AFFECT...
  INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2616 8069 2622 8077 2633 8070 2633 8058
      2625 8050 2617 8045 2612 8058
TIME...MOT...LOC 2059Z 135DEG 5KT 2620 8056

60

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 10:23 PM EDTSpecial Marine WarningMFL26 min
Aug 5, 10:33 PM EDTSpecial Weather StatementMFLMiami-Dade27 min
Aug 6, 3:46 PM EDTSpecial Weather StatementMFLCollier44 min
Aug 6, 4:28 PM EDTSpecial Weather StatementMFLBroward47 min
Aug 6, 5:26 PM EDTSpecial Weather StatementMFLPalm Beach49 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.